Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Excessive gagging when taking vitamins, medicines, brushes teeth, good immune system, GERD, vomiting

My husband has been having excessive gagging when he takes his vitamin , med, and when he brushes his teeth . He is in general good health, never gets sick, seems to have a good immune system , does not suffer from GERD , AND this morning, as soon as he was preparing for work, he had a constant gagging, which is what has been going on for several months now, and ultimately vomited without being able to control the gagging. I am an RN, since 87, and I have only worked in Women s Health and Dialysis . I am at wits end, and I want to know what kind of illness/diagnosis a DR, would make, and I am terribly worried it is something serious. We have a Family Dr, at our small town clinic (near Springfield,MO), and I am so worried it is something like MS or worse, What should we ask for, inquire about???? Thank You so much. Sherry Fox
Asked On : Thu, 3 May 2012
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
exessive gagging occurs due to several causes all leading to the irritation of the nerve endings. as you stated that your husband is having healthy status. the two most suspected causes in this can be hypersensitivity and GERD although you stated that he is not having GERD but still he had vomitting which is suspicious of he might have GERD but still more common than the GERD is the hypersensitivity to the medication or certain foods. what he can do is to give trials by avoiding the medications he is using and observe whether it is helping or not. secondly an antacids is quite helpful along with the use of the antihistamines. additionly guide him to take his meals atleast 2-3 hours before going to bed and keep the head end elevated.
with regards
Answered: Thu, 3 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor